|Contraception and HIV treatment
Jul 30, 2000
Please tell me if protease inhibitors and birth control pills such as Loestrin can be used at the same time without diminishing effectiveness of either. Some doctors I have spoken to indicate that p.i. diminish birth control pills' effectiveness.
Response from Dr. Luzuriaga
Some protease inhibitors can effect the metabolism of birth control pills and summary tables of the effects and recommendations can be seen in "Guidelines for the Use of Antiretrovirals in HIV-Infected Adults and Adolescents" (available on this web site). Generally, there do not appear to be any interactions between indinavir and birth control pills. Protease inhibitors with potential interactions include ritonavir, nelfinavir, and possibly amprenavir -- use of additional or alternative methods of birth control are recommended with these agents.
Katherine Luzuriaga, M.D.
What is IVF?
- Rectal Bleeding After Lap Dance Worried I Have HIV
- Sore On Penis After Giving Oral Worried I Have HIV
- Stinging Pain After Blowjob Worried I Have HIV
- White Bumps On Penis After Unprotected Sex Without Ejaculation Worried I Have HIV
- Can Chlamydia Cause White Cell In Urine?
- Can You Get Genital Warts From Sharing Razors Or Drinks?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.